Is it normal for the skin to be so sensitive on your navel 3 months after surgery? (Photo)
Doctor Answers 3
Umbilical irritation after abdominoplasty
Firstly, is there anything that you are currently applying such as a scar treatment cream/product or that you have used? If so, discontinue its use. With the irritation/rash being so regular around the umbilicus, it may be from a product. Absorbable sutures, if used by your surgeon, could also be the cause, but at 3 months this would be less likely. I would consult your surgeon and he or she may possibly suggest using 1% hydrocortisone ointment twice a day for two weeks and then discontinuing it. It may help the irritation subside. Best of luck!
It looks like your navel has a rash around it. The scar that has formed at your incision site looks normal from your picture - so this may be a separate problem. Are you keeping it moist with ointment or cream? If the answer is yes - or if you have been wearing the garment and perhaps sweating in it - you may have a little fungal rash. I typically see this in patients who have been using antibiotic ointment for a prolonged period, and it usually clears up with a little lotrimin or other over the counter anti-fungal. (The cream from a monistat kit works as well...) I can't see inside your umbilicus in these photos, so if there is any open wound inside your belly button you will still need to use the medication your plastic surgeon prescribed - but try not to get it on the surrounding skin.
As for the skin tenderness and lower abdominal swelling, these things take time. try to be patient. A tummy tuck - especially an extended one is a lot to heal from. Keep in close contact with your plastic surgeon and voice all your concerns. He can examine you and either reassure you or treat you for any problem you have going on. It sounds like the normal spectrum of recovery issues though. Best of luck!
Margaret. So sorry you are having this problem, but sometimes healing can be delayed after surgery such as yours. Your photos demonstrate either a possible rash secondary to a allergic reaction, possibly to a dissolvable stitch, or a minor infection. Continue close follow up with your surgeon. Good luck!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.